, Volume 93, Issue 6, pp 830-831
Date: 15 May 2011

Diffuse alveolar hemorrhage associated with lenalidomide

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Lenalidomide is a potent anti-cancer agent that is widely used in patients with refractory or relapsed multiple myeloma [1]. Lenalidomide is chemically similar to thalidomide, but it has a different safety profile, such as reduced risk of peripheral nervous disorders [2]. In addition, pulmonary complications of lenalidomide are thought to be rare. We describe what to our knowledge is the first case of diffuse alveolar hemorrhage (DAH) associated with lenalidomide.

A 65-year-old man with multiple myeloma of IgG kappa type, Durie–Salmon stage IIIA and International Staging System II, was admitted to our clinic for rapidly progressing dyspnea in December 2010. He had a 40 pack-year smoking history and diabetes mellitus. He had received combination therapies of vincristine, doxorubicin, and dexamethasone (VAD), melphalan, and prednisolone (MP), bortezomib with dexamethasone (BD), and thalidomide. However, he had become resistant to all these regimens. Subsequently, he had started a combinat ...